Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 35, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 26, 2019, 3:25 AM MDT for Banner County, Kimball County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2019, 3:25 AM MDT (09:25 UTC)
- Expired
- May 26, 2019, 4:15 AM MDT
- In force
- 50 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Banner County, NE, Kimball County, NE
The radar
The Cheyenne radar (KCYS), 95 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 9.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 327 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2886 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 5:30 PM MDT, 9 hours 55 minutes earlier.
Area forecast discussion, May 25, 5:30 PM MDT, 9 hours 55 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
530 PM MDT Sat May 25 2019
.SHORT TERM...(This evening through Sunday)
Issued at 224 PM MDT Sat May 25 2019
Forecast concerns continue to be severe thunderstorms
Sunday...followed by severe storms Monday along with heavy
rain/flooding potential. Accumulating mountain snow is also an
issue.
Currently...Visible imagery showing some cu development over our
northern zones this afternoon. Radar picking up on these
cells...but so far...it does not look like any precip is hitting
the ground from area METARS and WYDOT webcams. So overall...a
pretty nice day so far.
Kept low chance PoPs going this afternoon that spreads out into
the Panhandle this evening. Could see some isolated thunderstorms
and lightning strikes...but overall the storms should behave
this afternoon and evening.
Things begin to change Sunday morning as upper ridge axis exits
east and we become affected by next upstream low. Going to have a
fairly decent southeast wind at the lower levels with pooling
humidity over the Panhandle and eastern Wyoming plains. afternoon
CAPEs still forecast close to 2500J/KG over the Panhandle into
eastern portions of southeast Wyoming Sunday afternoon. Soundings
showing pretty steep lapse rates east of the Laramie Range on the
order of 8-9C/km. Cap looks to erode after 18Z and definitely by
21Z. Shear values pretty impressive with surface to 6km shear
50-60kts. Recent SPC Day 2 Outlook pulled the Slight Risk area
further west into northeastern Wyoming with the Enhanced outlook
pulled up to near Ogallala. If trend continue...would expect these
risks to be pulled even further west on the evening update.
.LONG TERM...(Sunday night through Saturday)
Issued at 224 PM MDT Sat May 25 2019
Still a chance for severe thunderstorms Monday as upper low
approaches from the southwest. But looking more like a heavy rain
event with forecast sounding showing low storm motions and
long/skinny CAPE profiles. Decided to expand the Flood Watch
further south another tier of counties in the Panhandle and west
to cover Converse...East Platte and Goshen Counties in southeast
WYoming. Guidance showing 2-3 inches of storm total rainfall.
Likely any warnings issued will be Flash Flood Warnings...but
will deal with that as we get closer to the event.
Finally...getting some pretty good snow amounts in the SNowy and
Sierra Madre Ranges. Close to 12 inches in the Snowies...with 7
inches in the Sierra Madre. Still a ways out...so we can deal with
winter headlines overnight or tomorrow.
&&
.AVIATION...(For the 00Z TAFS through Sunday afternoon)
Issued at 535 PM MDT Sat May 25 2019
VFR conditions will continue through 06z tonight with locally breezy
conditions and a few isolate showers or thundershowers this evening.
CIGS and VIS will decrease between 05z to 09z tonight at KBFF, KCYS,
KSNY, and even KAIA as winds shift into the east or southeast and
increasing llvl moisture advection is likely. KCDR will likely see
MVFR CIGS, but it should hold off to around sunrise Sunday. Strong
to severe thunderstorms are expected to develop along and east of
the I-25 corridor Sunday afternoon and evening, but timing is still
too uncertain. May include some VCTS in the 06z TAF package
tonight.
&&
.FIRE WEATHER...
Issued at 332 AM MDT Sat May 25 2019
Recent precipitation across southeast Wyoming and the western
Nebraska Panhandle will allow for fire weather concerns to remain
low. Continued unsettled weather will bring near daily chances for
showers and thunderstorms as the cool and wet pattern progresses
on for the near-future. The driest days in the forecast look to be
today and Sunday with afternoon humidities reaching down into the
upper teens to low 20s. Gusts will reach up to 20 mph.
&&
.HYDROLOGY...
Issued at 332 AM MDT Sat May 25 2019
With the recent wet, heavy snowfall across the area, reports have
area streams and creeks at bankfull with portions of the White
River flooding nearby pastureland near Hwy 385. The White River
sensor at the NE/SD border has been slowly declining, however, the
continued wet pattern and snowmelt will likely not ease the flood
risk or water levels for the next several days. A Flood Advisory
remains in effect to accommodate these concerns. Biggest concern
going forward will be the possibility of rain on snow from the
mountain ranges to the Pine Ridge in NE. Depending on rates and
intensity, further flooding concerns remain for rapid rises in
area rivers and streams besides the White River, and other low-
lying areas.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Flood Watch from Sunday evening through Tuesday afternoon for
WYZ102.
Flood Watch from Monday afternoon through Tuesday afternoon for
WYZ101-107-108.
NE...Flood Watch from Sunday evening through Tuesday afternoon for
NEZ002-003-095-096.
Flood Watch from Monday afternoon through Tuesday afternoon for
NEZ019>021.
&&
SHORT TERM...GCC
LONG TERM...GCC
AVIATION...TJT
FIRE WEATHER...AB
HYDROLOGY...ABHazardous weather outlook, May 25, 9:27 PM MDT, 5 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 927 PM MDT Sat May 25 2019 NEZ054-055-WYZ103>106-109>119-270330- Kimball-Cheyenne-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 927 PM MDT Sat May 25 2019 This hazardous weather outlook is for portions of western Nebraska...south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT A few thunderstorms are possible for the rest of the night. Areas of fog will develop after midnight along and east of Interstate 25, and possibly over the I-80 Summit between Laramie and Cheyenne. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A few strong to possibly severe thunderstorms may develop Sunday afternoon and evening, along and east of Interstate 25. .Spotter information statement... Spotter activation will not be needed. NEZ019>021-WYZ101-107-108-270330- Scotts Bluff-Banner-Morrill-Converse County Lower Elevations- East Platte County-Goshen County- 927 PM MDT Sat May 25 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT A few thunderstorms may develop the rest of the night. Areas of fog are expected after midnight. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Isolated strong to severe thunderstorms will be possible Sunday afternoon and evening. A Flood Watch is in effect from Monday afternoon through Tuesday afternoon, when scattered thunderstorms will develop, with some possibly producing locally heavy rainfall. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-095-096-WYZ102-270330- Dawes-Box Butte-North Sioux-South Sioux-Niobrara County- 927 PM MDT Sat May 25 2019 This hazardous weather outlook is for portions of western Nebraska and east central Wyoming. .DAY ONE...TONIGHT A few thunderstorms are possible for the rest of the night. Areas of fog will develop after midnight. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A Flood Advisory continues until 900 PM Monday for the White River in north central Dawes County in the northern Nebraska Panhandle. A Flood Watch is in effect from Sunday night through Tuesday afternoon. Scattered thunderstorms will develop, with some storms possibly producing locally heavy rainfall. .Spotter information statement... Spotter activation will not be needed. Rubin
In the hours before
Special weather statement, May 26, 12:12 AM MDT, 3 hours 13 minutes before
Special Weather Statement National Weather Service Cheyenne WY 1212 AM MDT Sun May 26 2019 WYZ117-118-260700- Central Laramie County WY-South Laramie Range Foothills WY- 1212 AM MDT Sun May 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LARAMIE COUNTY UNTIL 100 AM MDT... At 1209 AM MDT, Doppler radar was tracking a group of strong thunderstorms just east of Interstate 25 near Carr, Colorado, about 18 miles south of Cheyenne, moving northeast at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Cheyenne, South Greeley, Ranchettes, and East Cheyenne. This includes the following highways... Interstate 25 in Wyoming between mile markers 1 and 21. Interstate 80 in Wyoming between mile markers 356 and 380. LAT...LON 4129 10486 4114 10442 4100 10457 4100 10496 TIME...MOT...LOC 0609Z 207DEG 17KT 4089 10487
Special weather statement, May 26, 12:53 AM MDT, 2 hours 32 minutes before
Special Weather Statement National Weather Service Cheyenne WY 1253 AM MDT Sun May 26 2019 WYZ108-118-119-260730- Goshen County WY-Central Laramie County WY-East Laramie County WY- 1253 AM MDT Sun May 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GOSHEN...NORTH CENTRAL LARAMIE AND SOUTHEASTERN PLATTE COUNTIES UNTIL 130 AM MDT... At 1252 AM MDT, Doppler radar was tracking a strong thunderstorm 11 miles east of Whitaker, or 18 miles north of Cheyenne, moving north at 40 mph. Penny size hail, breif but very heavy rainfall, and winds near 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Goshen and north central Laramie Counties. LAT...LON 4135 10480 4179 10459 4168 10429 4129 10458 TIME...MOT...LOC 0652Z 200DEG 33KT 4140 10466
Special weather statement, May 26, 1:10 AM MDT, 2 hours 15 minutes before
Special Weather Statement National Weather Service Cheyenne WY 110 AM MDT Sun May 26 2019 NEZ054-260800- Kimball NE- 110 AM MDT Sun May 26 2019 ...THUNDERSTORMS MOVING INTO SOUTHERN KIMBALL COUNTY FROM COLORADO... At 108 AM MDT, Doppler radar was tracking a strong thunderstorm near Pawnee Buttes, or 26 miles southwest of Kimball, moving northeast at 30 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm as it moves into southern Kimball County. Locations impacted include... Oliver Reservoir and Oliver Campground. This includes Interstate 80 in Nebraska between mile markers 10 and 15. LAT...LON 4124 10383 4107 10355 4100 10364 4100 10402 TIME...MOT...LOC 0708Z 217DEG 17KT 4091 10395 Garmon
Special weather statement, May 26, 1:52 AM MDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
152 AM MDT Sun May 26 2019
WYZ118-119-260830-
Central Laramie County WY-East Laramie County WY-
152 AM MDT Sun May 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE COUNTY UNTIL
230 AM MDT...
At 152 AM MDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Hillsdale, or 13 miles east of Cheyenne, moving
northeast at 25 mph.
Nickel size hail and winds 30 TO 40 mph will be possible with this
storm.
Locations impacted include...
Burns.
This includes Interstate 80 in Wyoming between mile markers 377 and
400.
LAT...LON 4107 10465 4137 10428 4115 10408 4100 10453
4100 10458
TIME...MOT...LOC 0752Z 235DEG 19KT 4108 10455
GarmonThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 12:12 AM MDT | Special Weather Statement | CYS | Laramie | 48 min |
| May 26, 12:53 AM MDT | Special Weather Statement | CYS | Laramie | 37 min |
| May 26, 1:52 AM MDT | Special Weather Statement | CYS | Laramie | 38 min |
| May 26, 2:01 AM MDT | Severe Thunderstorm Warning | CYS | Laramie | 44 min |
| May 26, 2:43 AM MDT | Severe Thunderstorm Warning | CYS | Laramie | 47 min |
| May 26, 1:34 PM MDT | Special Weather Statement | CYS | Converse | 41 min |
| May 26, 1:36 PM MDT | Special Weather Statement | CYS | Platte | 39 min |
| May 26, 1:47 PM MDT | Flash Flood Watch | CYS | Goshen, Laramie, Platte | 52 hr |
| May 26, 1:50 PM MDT | Winter Storm Watch | CYS | Albany, Carbon | 13 hr |
| May 26, 2:07 PM MDT | Special Weather Statement | CYS | Converse | 38 min |
| May 26, 2:12 PM MDT | Special Weather Statement | CYS | Platte | 48 min |
| May 26, 2:44 PM MDT | Special Weather Statement | CYS | Niobrara | 46 min |
| May 26, 2:55 PM MDT | Special Weather Statement | CYS | Platte | 50 min |
| May 26, 3:04 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 38 min |
| May 26, 3:41 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 64 min |
| May 26, 4:12 PM MDT | Special Weather Statement | CYS | Laramie | 48 min |
| May 26, 4:18 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 27 min |
| May 26, 4:19 PM MDT | Areal Flood Advisory | CYS | Platte | 3 hr |
| May 26, 4:41 PM MDT | Flash Flood Warning | CYS | Platte | 5 hr |
| May 26, 4:42 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 48 min |
| May 26, 5:12 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 33 min |
| May 26, 5:15 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 45 min |
| May 26, 5:29 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 46 min |
| May 26, 5:35 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 40 min |
| May 26, 5:49 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 41 min |
| May 26, 5:56 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 34 min |
| May 26, 1:10 AM MDT | Special Weather Statement | CYS | Kimball | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.